Page 3 of 7 FirstFirst 12345 ... LastLast
Results 21 to 30 of 64

Thread: Help Solve the Pharma Mystery! page 3

  1. #21
    RitaRose's Avatar
    RitaRose is offline Senior Member
    Join Date
    Apr 2011
    Location
    Nevada
    Posts
    3,952
    Primal Fuel
    Thanks, Blackcatbone! I would seriously love to have Chris Kresser's brain for just one day! And I had GERD too, back before I went Primal, though I had gotten it under control somewhat before with apple cider vinegar. Prilosec definitely made it worse.

    My mom does understand a little bit about H. pylori, so maybe that's a good avenue to try. I'll send that article to her along with the smoothie idea.

    Ever since having her gall bladder out (decades ago) my mom has been terrified of fat. Not that she was a fan of it before, but even more so since. Her whole diet is just a train wreck of doing what CW says is healthy, and it hurts to see where it has led her.

    I'm trying to just casually throw a study or two into casual conversation every once in a while. She knows I think her food and meds are making her even worse, so coming on strong will only make her even more resisitant. But I do think I'm making a little progress.
    Last edited by RitaRose; 01-02-2012 at 06:08 PM.
    My sorely neglected blog - http://ThatWriterBroad.com

  2. #22
    RitaRose's Avatar
    RitaRose is offline Senior Member
    Join Date
    Apr 2011
    Location
    Nevada
    Posts
    3,952
    So far, I'm talking to her about:

    Ditching the statin (I can only hope)
    Ditching the Prilosec and get the GERD under control (which she is already considering)
    Checking her zinc levels
    Cancer screening (especially the digestive tract)
    Checking for calcium carbonate in her muti-vitamin

    I'll go back through all of your ideas and see if I missed anything, and if you think of anything else, let me know!
    My sorely neglected blog - http://ThatWriterBroad.com

  3. #23
    ZenGopher's Avatar
    ZenGopher is offline Junior Member
    Join Date
    Mar 2011
    Location
    Michigan
    Posts
    25
    As far as the texture goes, I'm just thinking outside the box here, but could it be that if the taste is altered her perception of the texture is as well? I'm trying to imagine eating something I'm familiar with but without being able to taste it; I'm thinking it would be offputting to say the least. If I take a bite of pasta, for instance, and expect to taste pasta but it's off, the texture is going to make me gag. Just a thought.

  4. #24
    RitaRose's Avatar
    RitaRose is offline Senior Member
    Join Date
    Apr 2011
    Location
    Nevada
    Posts
    3,952
    Quote Originally Posted by ZenGopher View Post
    As far as the texture goes, I'm just thinking outside the box here, but could it be that if the taste is altered her perception of the texture is as well? I'm trying to imagine eating something I'm familiar with but without being able to taste it; I'm thinking it would be offputting to say the least. If I take a bite of pasta, for instance, and expect to taste pasta but it's off, the texture is going to make me gag. Just a thought.
    That's a good point. Maybe she's noticing texture she didn't before because the flavor was stronger or different. That could make the texture seem odd. Thanks!
    My sorely neglected blog - http://ThatWriterBroad.com

  5. #25
    Barb's Avatar
    Barb is offline Senior Member
    Join Date
    Mar 2010
    Location
    Seattle, WA USA
    Posts
    415
    Keep us posted on whatever develops - I would love to know if she decides to try stopping the statins if the taste problems clear up. It would be great if it were something so simple.

  6. #26
    RitaRose's Avatar
    RitaRose is offline Senior Member
    Join Date
    Apr 2011
    Location
    Nevada
    Posts
    3,952
    I will keep you all updated. She called me today and said her mom (96) has been moved into the hospice now and we'll probably lose her in a matter of days. As much as I will miss Grandma, she led a long and interesting life, and her quick downhill slide may be motivating to my mom as far as making changes to keep her from the same fate years too soon.
    My sorely neglected blog - http://ThatWriterBroad.com

  7. #27
    emmie's Avatar
    emmie is offline Senior Member
    Join Date
    Oct 2009
    Posts
    1,299
    The statin and Celebrex are the most dangerous things she's taking--and both should probably be stopped.

    In fact, statins are known to cause muscle pain, so it's possible that she 'needs' the Celebrex because of the statin.

    I have severe osteoarthritis (including spinal stenosis), and I got off all meds via diet (anti-inflammatory, Primal) and exercise. I'm 70, and the only Rx I take are my thryoid hormones because I have Hashimoto's.

    I suspect that your mother's appetite problems may be the combination of meds she's taking. In your situation, I'd try to get one of her doctors to work with me to wean her from her meds.

    With her history and at her age (and being female), she definitely does not need a statin!

  8. #28
    RitaRose's Avatar
    RitaRose is offline Senior Member
    Join Date
    Apr 2011
    Location
    Nevada
    Posts
    3,952
    I absolutely agree. I'm headed out there later this week because Grandma passed yesterday. If I get pushy, she'll never do it, so I just throw information out there and let it sink in.

    I told her a while back that statins weren't helpful in women, especially elderly ones that never had a heart attack. She said she had high cholesterol, so I told her that studies showed higher cholesterol was directly related to LOWER mortailty in women, so she should ditch the statin. She replied "All I know is that my cholesterol is good and low now that I'm taking it!" Yeah, screw actual data.

    I think she's actually starting to question the Celebrex and the statin, which thrills me.
    My sorely neglected blog - http://ThatWriterBroad.com

  9. #29
    tiki333's Avatar
    tiki333 is offline Member
    Join Date
    Sep 2011
    Posts
    40
    The statins are really awful. My doctor put me on them when I was in my twenties... I'm in my fifties now and I took myself off them a year ago. Within 3 days I felt enormously better. My 25 year depression lifted and I quit my anti-depressants too. I had no idea that they were making me feel so awful. I truly felt last year that it wouldn't matter if I died, because my life was crap anyway. When I told my CW doctor I'd quit them and life was 100% better without, she told me I was killing myself. I replied that the last 3 months of my life had been so much better than the prior 25 years that if I died tomorrow I'd at least have had a good 3 months! Then I ditched her and got a better doc who refuses to even speak to pharma reps. My grandmother had very high cholesterol and lived to be 94. She never had any heart disease. It's all just an enormous scam.

  10. #30
    RitaRose's Avatar
    RitaRose is offline Senior Member
    Join Date
    Apr 2011
    Location
    Nevada
    Posts
    3,952
    Primal Blueprint Expert Certification
    Thanks, Tiki. That sounds just like my mom, only you're closer to my age. She has been a little depressed, but it's hard to tell if that's due to taking care of my dad for 17 years (Parkinson's) then almost immediately having to deal with my Grandma (who just passed Wednesday, a week before she turned 96) for another decade. Throw in the arthritis, spinal sugery and taste/smell being messed up, and I'd be pretty bummed out too.

    I didn't know statins could cause depression too (along with side effects that can make your life depressing as well). I'll let her know.

    All in all, it looks to me like she doesn't even need the vast majority of the meds she's on, and it's like a chain reaction of one med causing a side efect that is fixed by another med that has a side effect that is fixed by another med...
    My sorely neglected blog - http://ThatWriterBroad.com

Page 3 of 7 FirstFirst 12345 ... LastLast

Posting Permissions

  • You may not post new threads
  • You may not post replies
  • You may not post attachments
  • You may not edit your posts
  •